Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 34, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 3, 2017, 6:11 PM CDT for 11 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2017, 6:11 PM CDT (23:11 UTC)
- Expired
- May 3, 2017, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, AR, Cleveland County, AR, Dallas County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Jefferson County, AR, Lonoke County, AR, Ouachita County, AR, Pulaski County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 101 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -325 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
852
WGUS54 KLZK 032311
FFWLZK
ARC019-025-039-051-053-059-069-085-103-119-125-040215-
/O.NEW.KLZK.FF.W.0034.170503T2311Z-170504T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
611 PM CDT WED MAY 3 2017
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Cleveland County in southeastern Arkansas...
Clark County in southwestern Arkansas...
Southwestern Lonoke County in central Arkansas...
Grant County in central Arkansas...
Dallas County in southwestern Arkansas...
Northern Ouachita County in southwestern Arkansas...
Western Jefferson County in southeastern Arkansas...
Garland County in central Arkansas...
Saline County in central Arkansas...
Pulaski County in central Arkansas...
Hot Spring County in southwestern Arkansas...
* Until 915 PM CDT
* At 610 PM CDT, Doppler radar indicated heavy rainfall from
thunderstorms...with rainfall amounts of 2 to over 3 inches along
a line extending from Gurdon...to Arkadelphia...to Dalark...to
Carthage. Other areas of heavy rainfall have also been
observed...with 1 to 2 inches seen across the rest of the warned
area. While the majority of the heavy rainfall has
ended...additional rainfall is expected...and the runoff from
earlier heavy rain is expected to continue. As a result...Flash
Flooding will remain likely.
* Some locations that will experience flooding include...
Little Rock... North Little Rock...
Pine Bluff... Hot Springs...
Benton... Sherwood...
Jacksonville... West Little Rock...
Maumelle... Bryant...
Hot Springs Village... Camden...
Arkadelphia... Malvern...
Downtown Little Rock... Sheridan...
Fordyce... Rison...
North Little Rock Airport... Southwest Little Rock...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3378 9311 3381 9314 3380 9318 3385 9329
3390 9330 3394 9335 3464 9331 3487 9221
3481 9209 3454 9202 3408 9196 3386 9204
3380 9258 3364 9274 3349 9312
$$
621 follow-up statement
886
WGUS74 KLZK 040146
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
846 PM CDT WED MAY 3 2017
ARC019-025-039-051-053-059-069-085-103-119-125-040156-
/O.CAN.KLZK.FF.W.0034.000000T0000Z-170504T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cleveland AR-Clark AR-Lonoke AR-Grant AR-Dallas AR-Ouachita AR-
Jefferson AR-Garland AR-Saline AR-Pulaski AR-Hot Spring AR-
846 PM CDT WED MAY 3 2017
...THE FLASH FLOOD WARNING FOR CLEVELAND...CLARK...SOUTHWESTERN
LONOKE...GRANT...DALLAS...NORTHERN OUACHITA...WESTERN JEFFERSON...
GARLAND...SALINE...PULASKI AND HOT SPRING COUNTIES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3378 9311 3381 9314 3380 9318 3385 9329
3390 9330 3394 9335 3464 9331 3487 9221
3481 9209 3454 9202 3408 9196 3386 9204
3380 9258 3364 9274 3349 9312
$$
62What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 3, 3:28 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, May 3, 3:28 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 328 PM CDT Wed May 3 2017 .SHORT TERM...Today Through Friday GOES16 6.9 micron imagery shows an amplifying upper level pattern over North America, with a deep trough digging through the central/southern plain and associated surface low pressure system in the ArkLaTex region. In the near term...the aforementioned surface low will gradually strengthen as it moves northeast across southern Arkansas. Showers and thunderstorms continue to overspread the state with ample upper lift as a result of DPVA with the digging trough and right- entrance divergence aloft. As the system moved just a bit faster than initially expected, the associated warm front has been unable to make it into Arkansas, resulting in virtually non-existent surface instability. Decent mid-level lapse rates this morning resulted in a few elevated thunderstorms this morning...with some marginally-severe hail. However, ongoing convection with this slowing system has softened lapse rates such that thunderstorm activity is gradually diminishing. Unfortunately, with the gradual slowing of this system and ample upper lift, localized heavy rainfall will fall across parts of the state today. Some areas have already received up to three inches, especially across portions of the Ouachitas and the I30 corridor and another localized inch or two will be possible. In somewhat good news, the heaviest rain should be south of I40... and not in the upper Northeast Arkansas river basins where major flooding is occurring. Models are in very good agreement with the pattern over the rest of the short term period. As the deepening trough reaches the Mid- South region, the upper low is expected to cut off from the main flow. As this happens, the associated surface low is expected to slow further. This will result in a very cool period for Arkansas for a couple of days. Wrap around moisture from the surface low will result in low cloud cover and possible some light rain/drizzle over the northeast quadrant of the state on Thursday. Cloud cover will gradually decrease west to east on Thursday as drier air begins to filter into the low levels. Areas which receive insolation (probably the west), by mid day, will likely get into the low to mid 60s. Elsewhere, under cloud cover, temperatures will be well below average... from the upper 40s to mid 50s. By Friday, much drier air will have advected into the boundary layer... resulting in much drier conditions. Even with plenty of clear skies // insolation, Friday will be rather cool with stiff northerly winds and very cool airmass in place. && .Long Term...Friday Night through Wednesday A storm system will be exiting to the east as the extended period begins. After that, another big system will dig its heels into the western United States. As this happens, a huge ridge of high pressure will build over the Plains, and will inch toward Arkansas. This will result in a mostly dry forecast. A northwest flow around the ridge will drive a cold front into the region this weekend from the Ohio Valley. The front will probably not go all the way through, and moisture will be limited. No rain is expected at this time. The front will lift back to the north early next week as the ridge becomes more dominant. Temperatures will be below average through Saturday, but will warm to at/above average levels thereafter. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 51 55 50 67 / 90 70 10 0 Camden AR 52 67 51 73 / 70 20 0 0 Harrison AR 46 61 47 65 / 70 40 10 0 Hot Springs AR 52 65 52 71 / 60 30 0 0 Little Rock AR 53 59 51 70 / 80 50 10 0 Monticello AR 55 61 52 69 / 80 30 10 0 Mount Ida AR 49 66 50 70 / 50 20 0 0 Mountain Home AR 46 59 49 66 / 90 60 10 0 Newport AR 51 52 49 67 / 90 70 20 0 Pine Bluff AR 54 59 51 70 / 80 40 10 0 Russellville AR 50 64 50 70 / 70 40 0 0 Searcy AR 53 56 50 68 / 90 60 10 0 Stuttgart AR 54 56 51 68 / 80 50 10 0 && .LZK Watches/Warnings/Advisories... Flash Flood Watch through Thursday morning FOR Baxter-Boone- Fulton-Izard-Marion-Newton-Searcy-Sharp-Stone. && Short Term...Brown / Long Term...46
Hazardous weather outlook, May 3, 5:00 AM CDT, 13 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 500 AM CDT Wed May 3 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun- Bradley-Drew- 500 AM CDT Wed May 3 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight A strong storm system system and its associated cold front will move through the region today and tonight. Strong to possibly severe thunderstorms will be possible as the cold front moves through the area. There is a enhanced risk of severe weather over southern arkansas with a slight risk over the central part of the state. The main concern at this time is damaging winds and large hail but a tornado can not be discounted. Heavy rain in excess of two inches or more is possible over the south which could lead to localized flooding. While amounts across the north are not expected to be as high, any additional rain will only increase flooding and river flooding concerns as the ground remains saturated. Right now, an additional one to two inches of additional rain can not be ruled out over the north. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday The upper level part of the storm system will move across the state on Thursday with continuing chances of rain. Gusty northwest winds in excess of 25 mph at times will develop behind the departing system with much cooler temperatures expected. .Spotter Information Statement... Spotter activation may be needed Wednesday afternoon to evening. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 56
In the hours before
Local storm report, May 3, 4:42 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
442 PM CDT WED MAY 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM FLASH FLOOD WHELEN SPRINGS 33.83N 93.13W
05/03/2017 CLARK AR EMERGENCY MNGR
FLASH FLOODING REPORTED ALONG HIGHWAY 53 IN WHELEN
SPRINGS.
&&
EVENT NUMBER LZK1700163
44Local storm report, May 3, 4:44 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
444 PM CDT WED MAY 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM FLASH FLOOD DES ARC 34.98N 91.50W
05/03/2017 PRAIRIE AR LAW ENFORCEMENT
2.5 FEET OVER HIGHWAY 7 IN DES ARC. VARIOUS ROADS IN
DALLAS COUNTY HAVE 3 TO 4 INCHES OVER THE ROAD.
&&
EVENT NUMBER LZK1700164
CROSSSpecial weather statement, May 3, 5:02 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Little Rock AR
502 PM CDT WED MAY 3 2017
ARZ032-033-043>045-055-056-032245-
Pulaski AR-Grant AR-White AR-Lonoke AR-Saline AR-Faulkner AR-
Jefferson AR-
502 PM CDT WED MAY 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR LONOKE...NORTHEASTERN GRANT...
SOUTHEASTERN FAULKNER...NORTHWESTERN JEFFERSON...SOUTHWESTERN
WHITE...EAST CENTRAL SALINE AND PULASKI COUNTIES UNTIL 545 PM CDT...
At 501 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Roland in Pulaski County to West Little
Rock to near Cane Creek. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Little Rock... North Little Rock...
Sherwood... Jacksonville...
Cabot... West Little Rock...
Maumelle... Downtown Little Rock...
Lonoke... North Little Rock Airport...
Little Rock AFB... Southwest Little Rock...
Beebe... Ward...
Shannon Hills... England...
Mayflower... Wrightsville...
Austin in Lonoke County... Argenta...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3513 9195 3488 9187 3445 9172 3439 9236
3493 9254
TIME...MOT...LOC 2201Z 255DEG 26KT 3488 9246 3477 9242 3448 9232
62Local storm report, May 3, 5:20 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
520 PM CDT WED MAY 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLASH FLOOD SULPHUR SPRINGS 34.18N 92.13W
05/03/2017 JEFFERSON AR FIRE DEPT/RESCUE
FLASH FLOODING REPORTED ALONG CAMDEN CUTOFF ROAD AND
SULPHUR SPRINGS ROAD.
&&
EVENT NUMBER LZK1700165
44Local storm report, May 3, 5:22 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
522 PM CDT WED MAY 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM FLASH FLOOD DALARK 34.03N 92.88W
05/03/2017 DALLAS AR LAW ENFORCEMENT
2.5 FEET OVER HIGHWAY 7 IN DALARK. VARIOUS ROADS IN
DALLAS COUNTY HAVE 3 TO 4 INCHES OVER THE ROAD.
&&
62Local storm report, May 3, 5:49 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
549 PM CDT WED MAY 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM NON-TSTM WND DMG ROCK CREEK 34.76N 92.43W
05/03/2017 PULASKI AR PUBLIC
LARGE TREE BLOWN DOWN ACROSS CHENAL PARKWAY IN WEST
LITTLE ROCK
&&
EVENT NUMBER LZK1700166
44The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:29 AM CDT | Special Weather Statement | LZK | Polk | 46 min |
| May 3, 8:37 AM CDT | Severe Thunderstorm Warning | LZK | Polk | 38 min |
| May 3, 9:21 AM CDT | Special Weather Statement | LZK | Johnson, Logan | 54 min |
| May 3, 9:24 AM CDT | Special Weather Statement | LZK | Montgomery, Pike | 51 min |
| May 3, 10:00 AM CDT | Special Weather Statement | LZK | Johnson, Newton, Pope, Searcy, Van Buren | 45 min |
| May 3, 10:07 AM CDT | Special Weather Statement | LZK | Clark, Garland, Hot Spring | 53 min |
| May 3, 10:16 AM CDT | River Flood Warning | LZK | White | 11 days |
| May 3, 10:49 AM CDT | Special Weather Statement | LZK | Baxter, Marion, Searcy, Stone | 41 min |
| May 3, 10:54 AM CDT | Special Weather Statement | LZK | Clark, Garland, Grant, Hot Spring, Pulaski, Saline | 51 min |
| May 3, 11:13 AM CDT | Severe Thunderstorm Warning | LZK | Grant, Hot Spring, Saline | 32 min |
| May 3, 11:27 AM CDT | Flash Flood Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike, Polk and 1 more | 3 hr |
| May 3, 11:41 AM CDT | Special Weather Statement | LZK | Cleveland, Grant, Jefferson, Lonoke, Pulaski | 49 min |
| May 3, 12:14 PM CDT | Flash Flood Warning | LZK | Clark, Cleveland, Dallas, Garland, Grant, Hot Spring and 3 more | 3 hr |
| May 3, 2:32 PM CDT | Flash Flood Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike | 3 hr |
| May 3, 3:13 PM CDT | Flash Flood Warning | LZK | Clark, Cleveland, Dallas, Garland, Grant, Hot Spring and 5 more | 3 hr |
| May 3, 3:57 PM CDT | River Flood Warning | LZK | Clark, Hot Spring | 72 hr |
| May 3, 4:05 PM CDT | River Flood Warning | LZK | Clark, Nevada, Ouachita | 69 hr |
| May 3, 5:02 PM CDT | Special Weather Statement | LZK | Lonoke, Pulaski | 43 min |
Nearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.